Vaniqa User Reviews

Vaniqa - User Reviews

Vaniqa User Reviews

Now you can gain knowledge and insight about a drug treatment with Patient Discussions.

Here is a collection of user reviews for the medication Vaniqa sorted by most helpful. Patient Discussions FAQs


Comment from: PBO, 35-44 on Treatment for 1-6 months (Patient) Published: September 28

I have been using Vaniqa now for 6 weeks. The reduction in facial hair being problematic has been remarkable! I find myself hardly having to pluck hairs anymore, which has dramatically improved the quality of my life. I suffered for too long with unsightly hair and Vaniqa has not only retarded the growth of facial hair at an incredible rate, it has also been gentle to my skin and I can tell you that there have been no adverse reactions at all to Vaniqa. Another wonderful component to Vaniqa has been its compatibility with Meladerm, which I use as well. I started using these two products together 2 weeks ago and there have been absolutely NO negative interactions between these products. The Meladerm continues to fade problems due to hyper-pigmentation while the Vaniqa has steadfastly been eliminating the need to pluck unwanted facial hair. I am thrilled with Vaniqa and highly recommend it to ANYONE who suffers with excess facial hair in a daily basis. Stellar product and it's also compatible with other products as well. Vaniqa has completely improved the quality of my life.

Related Reading: Vaniqa

Comment from: hall3780, 25-34 on Treatment for 1-6 months (Patient) Published: September 26

I have used this as directed for 4 months and don't really see a change.

Comment from: 25-34 on Treatment for 1-6 months (Patient) Published: April 17

This is a miracle drug, though no "magic bullet" - it does take awhile before you see results, so patience is needed. I am a very light-skinned woman in my early 30s, and since my teens have suffered from dark, coarse hair on and just below my chin. The hair is as coarse and dark as a man's beard! The affected area was initially perhaps only half an inch across, but over the years has spread and is maybe 3" x 3". Prior to using Vaniqa, I would remove the hair in the morning and have stubble by the end of the day. I began using Vaniqa about 10 weeks ago, and religiously followed the application directions. I saw slowed growth within about 8 days. At this point, growth is extremely slow and much of the darkest hair is coming in fine and light. I still shave every day (followed by "buffing" with a smooth away pad) but the shaving is quick and easy and I don't end up with a 5 o'clock shadow at the end of the day. Even by the next morning I have barely any stubble and what I do have is more felt than seen. I also tweeze the darkest hairs, which come out easily, with the bulb, and don't seem to return. I am confident that with continued use my facial hair will almost completely disappear. The cons are that it IS expensive - I pay about 90 USD for one tube and most insurance plans do not cover it. But, one tube lasts me 8 weeks, with twice a day use. Considering what else I spend $90 on in a two-month time span, this is well worth it. And I am not worried about having to apply it twice a day for the rest of my life - I routinely apply moisturizers twice a day, anyway, so this is really not a lot of extra work.

Related Reading: teens

Comment from: Age of Strength, 45-54 on Treatment for 1-6 months (Patient) Published: May 03

I am a fair-complected Caucasian with dark hair, and after going through menopause I experienced heavier dark hair growth on my upper lip and chin. A girlfriend suggested shaving, but I have sensitive skin and shaving created all sorts of problems. At-home waxing and depilatories were likewise too harsh. Finally I went to my dermatologist, who prescribed Vaniqa. Within two months the facial hair growth was substantially reduced. However, I also noticed that hair growth on other parts of my body (under arms and on legs) was reduced as well, and I am beginning to wonder about the hair on my head! In other words, the medication appears to be absorbed systemically, even though it is applied topically. I am just wondering if this stuff is doing anything to my hormones.

Related Reading: menopause

Comment from: Janetyzpijc, 55-64 on Treatment for 2-5 years (Patient) Published: October 23

I have been satisfied with Vaniqa and want to continue its use, but find it so expensive that I may quit. Are there any generics out there yet that would better priced since my insurance does not pay for any of it?

Comment from: 55-64 on Treatment for 1-2 years Published: February 29

i have used vaniqa for about a year. i notice the hair is not as deeply rooted and much easier to remove. also seems to be finer and doesnt grow back as fast.

Comment from: Mary R, 65-74 on Treatment for 1-6 months (Patient) Published: April 15

Very effective within 7 weeks of starting. But: Trials seem to have been done over only 12 months, and hair growth is said to restart within 7 weeks of stopping application. So now I am faced with a lifetime on Vaniqa. What should I really do? Any suggestions? Or advice?

Comment from: 45-54 on Treatment for 1-6 months (Patient) Published: March 07

8/2011 The pharmacy info that comes with the product does NOT tell you that one of the side effects is hair loss on the head. Pay close attention to your scalp. If you start seeing more scalp than you used to stop using the product. After 2 months of using vaniqua my scalp started turning bright red in areas and it felt like someone was standing over me trying to lift me off of the ground by my hair. I am still having this pain after one month of not using Vaniqa. I am also now seeing a dermo who has prescribed liquid steriods to stop the pain, redness and hopefully start the growth again. Just as horrible the hair on my head has stopped growing. It's not falling out other than the usual 50 to 100 hairs a day. But my body is no longer replacing those 50-100 hairs in the hair growth cycle. Pay close attention to your scalp. Had one of the risks said hair may stop growing on the head I would never have used the product. The insert does say a 0.5 to 1.5% Alopecia condition may occur(which is when your hair falls out)My hair wasn't falling out, it was just not growing. Hopefully after this stuff gets out of my system the hair will grow back. 10/2011 update, hair hasn't really started to grow back or fill in, they (vaniqa) says it takes 8 weeks for this stuff to get out of your system, so the end of my 8 weeks was the last week in Sept. I am still seeing a doctor but the buring and redness finally stopped after a full 4 weeks of pain. I bought Joan Rivers fill in hair powder and it works great in hiding the bald spots. In speaking with my Doctor who had never heard of this reaction, she went to get more info on this medication and found that the possibility of this happening is between 10 and 15% not 0.5 to 1.5 % that Vainqa has in their insert. BEWARE OF THIS PRODUCT!

Related Reading: hair loss


Patient Comments are not a substitute for professional medical advice, diagnosis, or treatment. Never delay or disregard seeking professional medical advice from your physician or other qualified health provider because of something you have read on RxList. The opinions expressed in the comments section are of the author and the author alone. RxList does not endorse any specific product, service or treatment.

Alert If you think you have a medical emergency, call your doctor or 911 immediately.


Report Problems to the Food and Drug Administration

You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.


Skin & Beauty

Get beauty tips and body treatments.

Use Pill Finder Find it Now See Interactions

Pill Identifier on RxList

  • quick, easy,
    pill identification

Find a Local Pharmacy

  • including 24 hour, pharmacies

Interaction Checker

  • Check potential drug interactions
Search the Medical Dictionary for Health Definitions & Medical Abbreviations

NIH talks about Ebola on WebMD